I’m on birth control but recently had to be put on antibiotics for a double ear infection( I’ve always been told antibiotics cancel out birth control). On the 23( and the last day of me taking my hormonal birth control) I had sex using a condom, but it broke, I went to the store and took Plan B the morning of the 24th. My period usually happens that following Tuesday/ Wednesday but never came. I started my birth control as normal that following Sunday but I have been feeling awful with cramping and have had spotting for an hour each day since starting my pills back up. Are these common symptoms with someone who suffers from PCOS and takes plan B? Should I stop taking my birth control till my period starts? Or am I being a big baby and stop freaking out and suffer through it?
You didn't need Plan B if you were taking your birth control as instructed.
There are very few antibiotics that interfere with birth control pills. If you do an internet search on 'what antibiotics affect birth control, you'll see the only few that do.
Plan B is a huge dose of artificial hormone for your body to deal with. That's why you're getting all the symptoms that you are. It's going to take time for your body to remove the chemicals, & especially because you already take them in your regular birth control. That's a huge amount of stuff for your body to handle, & everyone reacts differently.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 May 2014 • 1 answer
Posted 2 Apr 2015 • 1 answer
Posted 12 Apr 2017 • 0 answers
Posted 21 May 2017 • 1 answer
Posted 18 Sep 2017 • 1 answer